MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR FEM HD GT 28OD +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR FEM HD GT 28OD +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302800
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that left hip dislocation occurred due to dislodgement of the femoral head from the dual mobility liner.
 
Additional Manufacturer Narrative
Additional information: d11: the device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and the contraindicated off-label, concomitant use of competitor components with the smith and nephew stem cannot be ruled out as the contributing factor to the reported dislocation, which led to a 2nd revision.Without complete supporting medical records, imaging, and/or the analysis of the explanted components, it is not possible to determine whether there was proper positioning of the implant, or whether the patient sustained any traumatic injuries which may have been a contributing factor leading to the reported dislocation and revision.Therefore, it cannot be concluded that the revision was due to a mal-performance of the implant.The patient impact beyond the reported dislocation and subsequent (2nd) revision and post-operative healing and rehab cannot be determined.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.A review of the risk management file and instructions for use document for this failure mode was conducted.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
COCR FEM HD GT 28OD +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8725674
Report Number1020279-2019-02420
Device Sequence Number1787859
Product Code LPH
UDI-Device Identifier03596010194114
UDI-Public03596010194114
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model Number71302800
Device Catalogue Number71302800
Device Lot Number11JM14185
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date06/23/2019
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 74122154/ LOT NUMBER 10DW26936
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;